MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a patient had a symfony lens implanted in the left eye (os).The patient has not been thrilled with both distance and near vision with the symfony iol.Her distance visual acuity (dva) postop was right eye (od) 20/30- and os 20/60-, near od j6 and os j5.It was learned that the poorer vision in the os is partly due to the fact that the patient¿s corneal astigmatism level increased somewhat after surgery.Although vision in both eyes is less than satisfactory, the customer decided to exchange just the os iol first and see how the patient does.Patient has decided not to go with another tecnis iol for the exchange os.The lens exchange was successful without any complication and the suspect lens replacement was non-johnson and johnson iol.The incision was not enlarged, no sutures, no patient injury post-op.The physician also noted the patient's pupil size is 3-3.5mm.No other information was provided.
 
Additional Manufacturer Narrative
Additional information: section d10: device available for evaluation? yes.Returned to manufacturer on: 5/18/2020.Section h3: device returned to manufacturer? yes.Device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and haptics, which is consistent with a lens that was handled during explant.Furthermore, the lens was observed to be bent on the optic body, and one of the haptic tips were observed to be detached.The lens was cleaned and the bent part of the lens was no longer observed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and that the product was manufactured and released according to specifications.A search of complaints related this production order was performed in the catsweb system.The search revealed one file, however, the complaint issue is a low risk and no investigation was required, therefore this complaint issue was not confirmed.In addition, this complaint issue is not related to this event.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10045562
Report Number9614546-2020-00199
Device Sequence Number3081843
Product Code POE
UDI-Device Identifier05050474591738
UDI-Public(01)05050474591738(17)211125
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/25/2021
Device Model NumberZXR00
Device Catalogue NumberZXR00U0145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/20/2020
Supplement Date Received by Manufacturer05/27/2020
10/25/2020
Initial Report FDA Received Date05/11/2020
Supplement Report FDA Received Date05/29/2020
10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Date Report Sent to FDA01/01/2005